Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 151, NWS Mobile, AL

July 30, 2025Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2025, 8:13 AM CDT for Greene County, Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 8:13 AM CDT (13:13 UTC)
Expired
Jul 30, 2025, 9:00 AM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2836 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

687 
WUUS54 KMOB 301313
SVRMOB
MSC041-153-301400-
/O.NEW.KMOB.SV.W.0151.250730T1313Z-250730T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
813 AM CDT Wed Jul 30 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wayne County in southeastern Mississippi...
  Northwestern Greene County in southeastern Mississippi...

* Until 900 AM CDT.

* At 813 AM CDT, a severe thunderstorm was located 6 miles west of
  Clara, or 11 miles southwest of Waynesboro, moving south at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3169 8874 3141 8858 3138 8884 3143 8884
      3143 8889 3165 8893
TIME...MOT...LOC 1313Z 343DEG 10KT 3158 8881 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 30, 6:15 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
615 AM CDT Wed Jul 30 2025

...New Aviation...

.DISCUSSION...
Issued at 123 AM CDT Wed Jul 30 2025

The main story continues to be the prolonged heat across the area.
We'll see one more day of heat indices rising into the 105 to 110
degree range, before the temps begin to drop (though only a couple
of degrees). Upper ridging will remained anchored to our south,
while a ridge builds over the Western CONUS. A weak trough will move
through the Great Lakes, dampening the ridge somewhat over the area.
Meanwhile, surface high pressure to our south will keep a southerly
flow across the region, keeping a moist airmass in place. Given the
weakening ridge, thunderstorm coverage may be a bit more today than
we saw yesterday, especially given the current isolated to scattered
storms moving across the region. Despite the storms, temperatures
are expected to climb into the mid to upper 90s once again today.
While we may mix a bit this afternoon, given the fact that dewpoints
are currently in the mid to upper 70s across most of the area, we
should still see those heat indices reach heat advisory criteria.
Regardless, low temperatures have remained in the upper 70s,
providing little relief from the heat. The prolonged nature of these
conditions will exacerbate any heat related illnesses.

As mentioned above, we'll start to see a downward trend in
temperatures as we head into the weekend. Upper ridging will remain
to our south, while the aforementioned tough digs into the TN
Valley. This may provide a greater coverage of thunderstorms on
Thursday, as a weak frontal boundary moves into northern Alabama.
The axis of the trough will move off the East Coast and generally
remain in place through the weekend with northerly flow persisting
over the local area. The combination of drier air and a greater
coverage of storms will keep temps in the upper 80s to lower 90s by
the weekend. Uncertainty is high with regard to how far south the
front reaches, though guidance is fairly consistent on the boundary
reaching our area and lingering during the first part of the new
work week. Thus, scattered to numerous PoPs were maintained through
the forecast package. /73

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Wed Jul 30 2025

Forecast confidence is low regarding thunderstorms this morning.
Guidance and trends suggest this activity will diminish within the
hour; however, kept prevailing TSRA for KMOB and KBFM through 14Z
to account for redevelopment. After a break in thunderstorms,
additional development is expected this afternoon. Due to the low
confidence, have kept the PROB30 group, though amendments may
become necessary if the coverage increases and/or the timing is
quicker than currently forecast. Otherwise, expect VFR conditions
to prevail. /73

&&

.MARINE...
Issued at 121 AM CDT Wed Jul 30 2025

A light to moderate west to southwesterly flow will continue
through the end of the week. Seas will remain generally 2 feet or
less. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      94  77  93  77  94  75  92  74 /  60  30  60  20  60  30  70  40
Pensacola   92  80  92  80  93  79  92  76 /  60  30  60  20  60  40  70  60
Destin      92  81  92  82  92  80  92  78 /  60  20  50  20  60  40  70  70
Evergreen   96  75  95  75  95  72  93  72 /  60  30  60  20  60  30  70  40
Waynesboro  96  74  94  74  95  72  92  70 /  60  40  60  20  60  30  60  30
Camden      95  75  93  75  94  73  92  72 /  60  30  60  20  60  30  60  30
Crestview   93  75  93  75  94  74  93  73 /  60  20  60  20  60  30  70  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 6 PM CDT this evening for ALZ051>060-261>266.

FL...Heat Advisory until 6 PM CDT this evening for FLZ201>206.

MS...Heat Advisory until 6 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 30, 8:11 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
811 AM CDT Wed Jul 30 2025

ALZ263-MSZ079-301400-
Mobile Central AL-George MS-
811 AM CDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 900 AM CDT...

At 811 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Wilmer, or 13 miles southeast of Lucedale, moving
south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tanner Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3056 8841 3074 8841 3074 8854 3084 8849
      3084 8842 3080 8841 3080 8834 3055 8831
TIME...MOT...LOC 1311Z 006DEG 9KT 3079 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:18 PM CDTHeat AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne30 hr
Jul 30, 6:04 PM CDTSpecial Weather StatementMOBGeorge41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.